{"title":"Kounis syndrome must be considered in the differential diagnosis of myocardial infarction following COVID-19 vaccination.","authors":"C Allam, M Saouma, Roy Chlawit","doi":"10.1093/qjmed/hcac001","DOIUrl":null,"url":null,"abstract":"We read with interest the case series ‘A spectrum of cardiac manifestations post Pfizer-BioNTech coronavirus disease 2019 (COVID-19) vaccination’. 1 The authors described three interest-ing cases of myocardial injury that occurred following the first dose of the BNT162b1 mRNA COVID-19 vaccine (Pfizer, New York, NY, USA). The first and third cases are myocardial infarction that manifested 6 and 2 h after the vaccine dose administration, respectively. In the discussion of the cases, the authors state that the Pfizer-BioNTech vaccine trials did not show any serious complication or side effect, except for anaphylaxis, and also state that current literature has not demonstrated any association between COVID-19 vaccines and potential cardio-vascular complications. In view of this statement, we sought to add a comment. We want to emphasize that allergic reactions following COVID-19 vaccination can cause cardiac injury. There are mul-tiple reported cases of acute myocardial infarction occurring within minutes to hours after COVID-19 vaccine dose administration, some of which were associated with signs and symp-toms of anaphylaxis. 2–5 In an acute hypersensitivity reaction, activated mastocytes release allergic mediators, i.e. histamines, cytokines and tryptase. These mediators","PeriodicalId":520760,"journal":{"name":"QJM : monthly journal of the Association of Physicians","volume":" ","pages":"783-784"},"PeriodicalIF":6.4000,"publicationDate":"2022-11-14","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC9383118/pdf/hcac001.pdf","citationCount":"3","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"QJM : monthly journal of the Association of Physicians","FirstCategoryId":"3","ListUrlMain":"https://doi.org/10.1093/qjmed/hcac001","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 3
Abstract
We read with interest the case series ‘A spectrum of cardiac manifestations post Pfizer-BioNTech coronavirus disease 2019 (COVID-19) vaccination’. 1 The authors described three interest-ing cases of myocardial injury that occurred following the first dose of the BNT162b1 mRNA COVID-19 vaccine (Pfizer, New York, NY, USA). The first and third cases are myocardial infarction that manifested 6 and 2 h after the vaccine dose administration, respectively. In the discussion of the cases, the authors state that the Pfizer-BioNTech vaccine trials did not show any serious complication or side effect, except for anaphylaxis, and also state that current literature has not demonstrated any association between COVID-19 vaccines and potential cardio-vascular complications. In view of this statement, we sought to add a comment. We want to emphasize that allergic reactions following COVID-19 vaccination can cause cardiac injury. There are mul-tiple reported cases of acute myocardial infarction occurring within minutes to hours after COVID-19 vaccine dose administration, some of which were associated with signs and symp-toms of anaphylaxis. 2–5 In an acute hypersensitivity reaction, activated mastocytes release allergic mediators, i.e. histamines, cytokines and tryptase. These mediators